I have been on 5 mg. percocet for 14 years and finally had to move to something stronger for my chronic pain. I have been taking the new oxycontin for 7 weeks now and was relieved to know it wasn't just me having problems. I have daily headaches and it hits my stomach hard, even though I take daily prilosec. I am nauseated alot of the time and it seems to release when it wants to... not the steady release it had before. I'm so sad that a good pain reliever had to be changed because of abuse, but we also have to give our drivers liscense to get sudafed now! I am moving to generic, but I'm sure it will change also. I'm sick and tired of being sick and tired. I'm not the kind of person to give into pain, but this has been a horrific 2 months. It had definitely changed and is hurting me more then it is helping me.
I can understand exactly how you're feeling. It's a very sad thing indeed that a good medication had to be changed so drastically because of the people who misused/abused it. I'm still trying to pull myself out of a depression that set in due to chronic pain and other issues so hard to handle BECAUSE of the chronic pain. It's a vicious cycle and there seems to be no end. Try to hang in there ok? I know how down you are, I am there too. But there is always hope. There are other very good pain medications you could discuss with your doctor. Try to find a little comfort in knowing you are not alone.
My best wishes,
Hello there. I'm so glad I've found this site and that I'm not alone w/in this. I TOTALLY agree!! I've been on pain meds for so many years and get infections/procedures as well. i'd been taking 80 mg Oxycontin for some time now and just this last week I received what I thought were the same thing before I gave it a good look and I was expecting to start having some relief at least after 2 hrs but that didn't happen. my pharmasist had told my husband that they were making some sort of change during our wait due to some ins. thing bec ause it wasn't going thru. (discount card) Then it did & no problem, & this time it did go thruThen I took a closer look after the one was not helping the pain & they looked different. They had OP on the side that use 2 say OC. i just wanted you to understand I feel your pain & understand 'being sick & tired of being sick & tired'.
With chronic pain it's hard to have a life as it is & now this.I wish I knew what they did it to have changed it so drastically, people abuse drugs & we pay the price. What's up w/that? They'll just find other drugs to abuse. I'm in SO much pain & terrified not knowing what to do. Whatthe heck are we taking? If it's the same price, (which I'm sure they are) oh boy! W/out insurance my script would've been a little over $1200.00. YEP... that's right people!! What on earth can we do? There's got to be something if so many people are having the same exact effects.We deserve answers.
I thought it was just my imagination, but now I see that I am not the only one having problems with oxycontin... I have been taking percocet 10/325 for about 3 months every 4 hours and I hated taking so many medication in one day , so I asked my doctor if there was something time release out there and he put me on oxycontin 30mg twice a day plus percocet 10/325 twice a day for breakthrough pain... for the 1st couple of weeks it was a godsent, I was able to sleep for more than a few of hours at at time and had pain relief, when I went for my refills he asked how it was working, told him that it was fine for the first few weeks but now it does not seem to help and sometimes I fell like I get the whole dose at once and sometimes no relief at all... so he refilled it and gave me extra percocets and said we will see how you do next month...
this month has been horrible, no relief, even went to the ER one night because I just could not take the pain anymore, there I was told by the ER Doc very rudely, " you people are all alike, the more we give you the more you want ," so I walked out, the point being is I do not want to take any of these medications, but most day's I can barely move!!! I have been stuck several times in the bathtub or on the toilet and had to have someone come and help me get unstuck... I have 2 forms of arthitis ( one from Lyme disease and a form of ostoarthritis that is caused by my Liver disease, plus several herniated disks, spurs and in the last year I have developed a HUMP on my upper back and my bonescan showed several places of edma on my spinal cord ) I am terrified that one day I'll try to get up and I will not be able to move and noone seems to be able to figure out what is causing all this... have had a lower back problem since the birth of my son 27 years ago, but I was able to deal with the pain most day's by just taking tylenol or aspirin or naproxin, BUT now because of my liver, tylenol is closely watched and I have develped allgergies to aspirin or any form of ibubrofin or naproxin (they cause me to get ulcers in my mouth and thoart)... sorry about the lenght of this but I am so frustrated because of the constant, non-stop, unrelenting pain that I have been dealing with for 2 years now and now the one medication that I thought would help has been changed, so what am I supposed to do now??? I do not want to have to take pills every 4 hours just so that I can move... I would give anything to just have a few pain-free day's !!! any suggestions ???
I am in the same boat. as you ninthkd 1. I hope you discuss this with your doctor because if you don't you will be stuck with this useless medication. The generic are the same they have changed. I will be talking to my doctor about changing to something like Avinza. I take 80mgs three times a day and oxyir 10mgs every three to four hours prn. I have to take two ir's with my first dose of oxycontin in the morning because my pain is unbearable. I wish you luck and hope your doctor will listen and work with you to find something else that works for you. The side effects are awful, severe constipaion, nausea, mood changes, difficulty thinking and even forming a sentance. I had been on the old oxycontin for three years and did well.
I guess we will all have to start over... Thanks along junkies.
- OxyContin Information for Consumers
- OxyContin Information for Healthcare Professionals (includes dosage details)
- Side Effects of OxyContin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Jun 2011 • 4 answers
Posted 28 Feb 2012 • 3 answers
Posted 17 Apr 2014 • 8 answers
Posted 28 Jul 2016 • 1 answer
Posted 6 Aug 2016 • 3 answers